Week 2. All sorts of goodies and I was not looking forward to starting again, but it is what it is. The morning went pretty badly. I woke up incredibly late, at 11, and had to go to my dressing change at one. I of course can’t function first thing in the morning.. well, 11 isn’t really first thing in the morning but for me it was, so couch. Finally my IV Cipro. Then the Oh my god I have to “go”! fun experience from the Cipro IV. Bath. Peanut butter with my Mepron, and the other disgusting amount of antibiotics and supplements.
Stupid me, I forgot to take my nausea meds before my IV, so my stomach was absolutely turning by the time I had my scoop of peanut butter. If you are nauseas, peanut butter is not the best option. *Gag*. But I had to have it to take my Mepron. I took a Marinol and Zofran after I took everything else, but I think it was a little late.
I was worried about my dressing change as it looked pretty horrible the week before. During the past week, the Nasonex seemed to help out, as it wasn’t as itchy, and I only had to put two very small pieces of medical tape on it, but I think this was due to my awesome recent night sweats from Babesia.
The dressing change revealed…. daaa duuhhhh daaaaaa …. that it was looking better! I didn’t have my regular nurse, but another nice guy I know, we will call him G. changed my dressing instead. I definitely got a few laughs for sure. My line came off and the tegaderm was still a little bloody with pus (yum), and my insertion site had a little bit of drainage. My nurse, H. came in to double check and she said my PICC always did the same, and it wasn’t bad at all. Phew!
He did my blood draw, and then started to change my dressing. He used the skin protectant underneath my stat lock, which seems to work fairly well, and the Nasonex did make it a little less itchy. It did look better using that instead of the skin protectant.
G. wanted to think of a way he could move my line to try to get my skin to heal. I got a laugh because having a chest line, you have a lot more limitations as to where you can move the dressing, versus having a picc line. Okay G., you are going to have to see boob. Well, non-boob. I got a good laugh since he said “Oh, you have your nipples pierced! Were they always there?” I know he meant during treatment if he had seen boob at another time, so I just said yes, but it would have been funny if I told G. “No, I was born with them.”
He moved my tegaderm down a lot to help heal, but he had to cut a little half circle to not be on my nipple LOL. So him, with sharp medical scissors, designing my tegaderm on my non-boob all the while making sure he didn’t cut my line was a little unnerving but pretty funny all the while. But, here is a pic of my final result, you can tell how raw my skin was.
So hopefully it will heal enough. That part of my skin is so itchy, but I am doing everything possible to not touch it since I am sure that is where my tegaderm is going to go back next week.
Once I was done my hospital experience, I had a few things I wanted to do at work. I got a coffee, since I was still half asleep, but the feeling of a bomb in my body subsided.
I was motivated enough at work to be able to get a few things done. When I was done, I stopped by the the hospital again to grab what was ready for my bloodwork (only my magnesium levels get sent out and labs there only take a couple hours), then made it home and cooked dinner. Feeling not so bad!
I overlooked my bloodwork and everything was in the normal ranges, even if they were just on the line of what was considered normal, they were normal. Good good. There was one thing that was off that was bugging me. EOS%. The count was normal, but the percentage was high. I really didn’t know what this meant. By asking in a forum, I learned some of the possibilities: parasitic infection, allergy, a few other things… interesting.
I am sure once Dr J gets all my labs if he thinks there is an issue, I will get a phone call. I have gotten one about a few deficiencies from them in the past, but never since starting antibiotics again as I have been incredibly lucky that this treatment, although rough on me and aggressive , it hasn’t done a doozy on my immune system, organs, and everything else like I have experienced in the past.
Once I had dinner, the overdoing it for the day came in and my knees, and thighs were killing me. I tried to get into a comfortable position while I was doing my night-time Zithro IVs, but noticed during this one that I lost feeling of my feet again. It took most of the night to get some of the feeling back, but I noticed they were freezing. All bundled up, with fuzzy socks and with my friend klonopin, I was able to get some sleep.